Posted by Gracie2 on October 5, 2001, at 3:36:35
In reply to Re: How to avoid insomnia when stopping Zyprexa ?, posted by SalArmy4me on October 2, 2001, at 18:13:55
I would try Sal's advice first but sometimes, when your body is used to the prescription stuff, your body laughs at herbal medicine and OTC stuff.
When I quit taking ADs, including my beloved Seroquel, I entered insomnia hell.
The first thing to do is taper SLOWLY - over a period of weeks, not days. Your body becomes accustomed to functioning with a regular drug and rebels when you withdraw suddenly, and the results can be anything from insomnia to DTs. You can help it along by flushing your system with lots of water and a serious vitamin regimen, including milk thistle. Another route would be to ask your doctor for seroquel and xanax, and I can guarantee it will knock you out cold. However, you will then have to withdraw from the xanax, although you can stay with the seroquel.
One more suggestion - go to a large bookstore like Borders and buy one of their hypnosis cassette tapes.
I did this out of sheer desperation and was surprised at their effectiveness. It reminds you of being five years old and having your mother read you to sleep. It's incredibly relaxing.
Good luck to you-